Alert archive / Minnesota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 47, NWS Duluth, MN
NWS Duluth, MN issued this severe thunderstorm warning at Aug 8, 2000, 1:01 PM CDT for Aitkin County, Minnesota. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 8, 2000, 1:01 PM CDT (18:01 UTC)
- Expired
- Aug 8, 2000, 1:30 PM CDT
- In force
- 29 min
- Issued by
- NWS Duluth, MN
- Area
- Whole counties
County Aitkin County, MN
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 6.0 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1313 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
197 WUUS53 KDLH 081801 SVRDLH MNC001-081830- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DULUTH MN 101 PM CDT TUE AUG 8 2000 THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN AITKIN COUNTY IN MINNESOTA * UNTIL 130 PM CDT * AT 101 PM CDT DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 14 MILES WEST OF BALL BLUFF...OR ABOUT 22 MILES SOUTH OF GRAND RAPIDS...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BALL BLUFF AROUND 120 PM CDT BALSAM AROUND 130 PM CDT THIS IS A DANGEROUS STORM WITH DAMAGING HAIL OVER ONE INCH...STAY INDOORS AWAY FROM WINDOWS. $$ NL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 3:26 AM CDT, 9 hours 35 minutes earlier.
Area forecast discussion, Aug 8, 3:26 AM CDT, 9 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 230 AM CDT TUE AUG 8 2000 FORECAST FOCUS TODAY IS EXTENT AND STRENGTH OF TSTMS. VARIETY OF SYSTEMS TO AFFECT CWA THROUGH FCST PERIOD. IN THE SHORT TERM...VORT LOBE HELPING SET OFF TSTMS OVR NRN WI JUST NORTH OF WARM FRONT. TOPS THAT HAD BEEN COOLING SHOW SIGNS OF WARMING SO EXPECT STORMS TO SLOWLY DIE TOWARD DAYBREAK. MAY PUT SOME EARLY MORNING STORMS WORDING IN SOME WI ZONES. NEXT SYSTEM POISED IN SOUTHERN SASKATCHEWAN TO SWING THROUGH THIS AFTERNOON AND SHOULD SET OFF A GOOD ROUND OF STORMS IN STRONG WAA AHEAD OF SFC TROUGH. GOOD LIFT ASSOCIATED WITH THIS SYSTEM AIDED BY 300 MB JET NOSING INTO CENTRAL MN. WENT LIKELY REGION OVER TWIN PORTS AREA AND NWRN WI WHERE JET DYNAMICS STRONGEST...ALTHOUGH STORMS STILL A GOOD BET IN STRONG THETA-E RIDGE THAT WILL BE ORIENTED NW-SE ACROSS CWA. COLD POOL AT 500 MB WILL HELP DESTABILIZE ATMOS WITH LI/S PROGGED MINUS 5 TO -9 RANGE AND CAPES REACHING UP TO 3000 J/KG. LOW WET BULB ZEROS IN THE 10K AREA COULD MEAN SOME LARGE HAIL. AFTER TALKING WITH SPC DECIDED TO PUT SVR WORDING IN TWIN PORTS AREA AND NWRN WI ZONES. AVN STRONGER WITH SFC SYSTEM AND QPF MUCH HIER...BUT BOTH IN GENERAL AGREEMENT WITH TSTM EVENT TODAY FOR DLH CWA. MOST PCPN SHOULD END OVER MN CWA AS SFC TROF MOVES INTO WI...BUT COULD LINGER IN THE FAR ARROWHEAD. WILL KEEP CHANCE WORDING FOR WI ALL NIGHT FOR NOW AS SYSTEM WILL NOT BE CLEARED OF THE AREA UNTIL MUCH LATER IN THE NIGHT. COORD WITH GRB/MPX .DLH...NONE. CLC
In the hours before
Special weather statement, Aug 8, 9:05 AM CDT, 3 hours 56 minutes before
MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-082000- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 905 AM CDT TUE AUG 8 2000 ...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING... THREAT... LARGE HAIL...DAMAGING WINDS. DISCUSSION... MOIST UNSTABLE AIR WILL COMBINE WITH SURFACE HEATING TO PRODUCE ISOLATED SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MOST LIKELY AREAS FOR SEVERE THUNDVERSTORM DEVELOPMENT WILL BE SOUTH OF A LINE FROM WALKER TO DULUTH/SUPERIOR...INCLUDING NORTHWESTERN WISCONSIN. SPOTTER ACTIVATION... SEVERE WEATHER SPOTTER ACTIVATION MAY BE NEEDED BY EARLY AFTERNOON. ERF
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 1:49 PM CDT | Severe Thunderstorm Warning | DLH | Carlton, Saint Louis | 41 min |
| Aug 8, 5:02 PM CDT | Severe Thunderstorm Warning | DLH | Pine | 43 min |
| Aug 8, 5:18 PM CDT | Tornado Warning | DLH | Pine | 42 min |
| Aug 8, 5:34 PM CDT | Severe Thunderstorm Warning | DLH | Pine | 56 min |
| Aug 8, 5:54 PM CDT | Severe Thunderstorm Warning | DLH | Itasca | 36 min |
| Aug 8, 6:55 PM CDT | Severe Thunderstorm Warning | DLH | Cass | 65 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.